• Anson

Week 15: the opioid withdrawal...

As the pain from the radiation therapy has been lessening, I've also been reducing my intake of liquid Oxycodone. At the height of my treatment, for over almost two months, I was taking 20mls every 4 hours (i.e. 6 times a day) = 120mls per day. Over the past few weeks, I've been reducing this gradually by having:

  • 20mls only 5 times a day (missing out the 3am slug) for a week

  • then 15mls 5 times a day for 5 days

  • then 10mls 5 times a day for a couple of days

  • then 7.5mls for a couple of days, 3 times a day,

  • then only 5mls twice a day.

But to be honest, I forgot to take it on Tuesday, and then on Wednesday my oncologist told me just to stop.


Earlier in the week however, I'd started to sleep really badly, waking up at 12:30 am for at least 3 or 4 hours, and feeling quite achy. On Wednesday I started to feel really anxious all of a sudden, filled with dread, and then by the evening really nauseous and sore guts. And then it hit me - I was having withdrawal symptoms, albeit rather mild, and I guess completely expected.


But then this Friday, I woke up at 5am, feeling very alert. The opioid haze that I've been under for the past two months had gone, just like that. I still feel fatigued, but my brain is back. And that has never felt so good 😍






506 views1 comment

© 2023 by Scientist Personal. Proudly created with Wix.com

  • Twitter
  • Instagram
  • Flickr